Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 15, 2007, 8:17 PM MDT for Lincoln County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2007, 8:17 PM MDT (02:17 UTC)
- Expired
- Aug 15, 2007, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 160218 CCA FFWBOU COC073-160515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED AREA... NATIONAL WEATHER SERVICE DENVER CO 817 PM MDT WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1115 PM MDT * AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF BOYERO...OR ABOUT 36 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYERO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3892 10343 3874 10339 3877 10317 3895 10317 $$
1 follow-up statement
000 WGUS75 KBOU 160337 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 930 PM MDT WED AUG 15 2007 COC073-160340- LINCOLN CO- 930 PM MDT WED AUG 15 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL LINCOLN COUNTY... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE FLASH FLOODING. LIGHT RAIN CONTINUES ACROSS LINCOLN COUNTY AND A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR SOUTHERN AND EAST CENTRAL LINCOLN COUNTY UNTIL 10 PM. DRIVERS WITHIN THE COUNTY SHOULD BE CAUTIOUS OF FAST FLOWING STREAMS AND WATER ACCUMULATED IN LOW SPOTS. LAT...LON 3892 10343 3874 10339 3877 10317 3895 10317 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 3:05 PM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 15, 3:05 PM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT WED AUG 15 2007 .SHORT TERM...WEAK MID LEVEL TROUGH AND QG ASCENT MOVING ACROSS AREA AT PRESENT. SCATTERED STORMS CONTINUE ACROSS MOUNTAINS AND FOOTHILLS...MOVING ONTO ADJACENT PLAINS. SHOULD SEE STORMS SPREAD FURTHER EAST AS TROUGH MOVES ONTO PLAINS. GPS PRECIPITABLE WATER VALUES HAVE BEEN SLOWLY INCREASING...CURRENTLY 1.34 INCHES AT KBOU AND 1.23 INCHES AT KFCL. HEAVY RAIN A GOOD POSSIBILITY WITH THE STORMS. STORMS MOVING ALONG AS STORM MOTION AVERAGING 15KTS. LAPSE ANALYSIS SHOWING CAPES AROUND 1500 J/KG ALONG FRONT RANGE...COULD SEE SOME HAIL WITH THE STRONGER STORMS. WEAK SHEAR PROFILE SHOULD HINDER MOST STORMS FROM BECOMING SEVERE...THOUGH A FEW MARGINALLY SEVERE STORMS CANNOT BE RULED OUT...MAINLY ALONG THE HIGHER TERRAIN OF THE PALMER DIVIDE. STORMS SHOULD END MOST AREAS BY MIDNIGHT AS TROUGH HEADS INTO PLAINS AND SUBSIDENCE INCREASES. WILL DROP ALL POPS ACROSS AREA OVERNIGHT...WITH EXCEPTION OF FAR NORTHEAST ZONES. MODELS STILL SHOW WEAK SURGE MOVING ACROSS PLAINS AROUND 12Z THURSDAY...NOT AS STRONG AS EARLIER RUNS. COULD STILL SEE SOME LOW CLOUDS DEVELOP ALONG FOOTHILLS AND ADJACENT PLAINS IN THE WEAK UPSLOPE. BY AFTERNOON...MODELS SHOW RIDGE AXIS REBUILDING ACROSS AREA WITH WEAK SOUTHEAST FLOW ALOFT. MODEL CROSS SECTIONS SHOW SOME DRIER AIR OVER AREA. PRECIPITABLE WATER VALUES FROM FORECAST SOUNDINGS ALSO POINT THIS OUT...WITH 1.13 INCHES ALONG FRONT RANGE. AIRMASS BECOMES UNSTABLE WITH LAPSE RATES AROUND 8 C/KM. SHOULD SEE SCATTERED STORMS DEVELOP OVER MOUNTAINS AND FOOTHILLS. ACROSS PLAINS...MAY STILL BE ENOUGH CIN AROUND TO LIMIT STORM DEVELOPMENT THOUGH FORECAST SOUNDINGS INDICATE THE CIN WILL BE GONE BY 00Z. WILL HANG ON TO THE CURRENT LOW POPS. TEMPERATURE AND THICKNESS PROGS SHOW HIGHS ABOUT 1-2 DEGREES CELSIUS COOLER FROM TODAYS READINGS. SHOULD SEE HIGHS IN THE MID 80S MOST AREAS ACROSS PLAINS AS A RESULT. CURRENT TEMPERATURE GRIDS ALREADY POINT THIS OUT...WILL WILL NOT CHANGE. .LONG TERM...THE UPPER HIGH WILL GRADUALLY SHIFT EASTWARD AND BECOME A BIT SUPPRESSED ACROSS THE SRN PTN OF THE COUNTRY WHILE THE EASTERLY WAVE CREEPS INTO THE TEXAS PANHANDLE BY LATE SAT/SUN. FOR FRI-SAT...LOOKS LIKE THE USUAL DIURNAL AFTN/EVENING THUNDERSTORMS OVER MUCH OF THE AREA AS MSTR CONTINUES TO WRAP AROUND THE UPPER HI. BY LATER IN THE WEEKEND A STRONG UPPER LEVEL TROF WILL BE MOVING INLAND ACROSS THE PAC NW. AS THE PAC NW TROF PUSHES INLAND IT WILL GRADUALLY SPREAD A DRIER AND STRONGER WESTERLY FLOW ALOFT INTO THE ROCKY MTN RGN FOR THE MON-WED TIME FRAME WITH TUE-WED BEING THE DRIEST DAYS. HARD TO SAY IF IT WILL COMPLETELY SHUT OFF CONVECTION BUT WILL STILL LEAVE SOME LOW POPS IN THE MTNS AND DRY ACROSS LOWER ELEVATIONS. TEMPS WILL REMAIN IN THE LOWER 90S ACROSS LOWER ELEVATIONS THRU THE PRD. .AVIATION...ISOLATED STORMS COULD STILL AFFECT THE AIRPORT THROUGH 04Z WITH HEAVY RAIN THE MAIN THREAT. CONDITIONS COULD BRIEFLY DROP TO MVFR IF A STRONGER STORM MOVES OVER THE AIRPORT...OTHERWISE VFR CONDITIONS WILL PREVAIL. A WEAK SURFACE FRONT WILL MOVE ACROSS THE AIRPORT AROUND 12Z THURSDAY...WITH WINDS SHIFTING TO THE NORTHEAST. ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 18Z...WITH GUSTY WINDS AND BRIEF HEAVY RAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/SWE
Hazardous weather outlook, Aug 15, 10:38 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1038 AM MDT WED AUG 15 2007 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS BY 1 PM...THEN MOVE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. A FEW LOCATIONS COULD RECEIVE FROM 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THE THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND PLAINS EACH DAY. A DRIER AIRMASS WILL MOVE ACROSS COLORADO EARLY NEXT WEEK WITH A REDUCTION IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/SWE
In the hours before
Local storm report, Aug 15, 5:15 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
515 PM MDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL S BOULDER 40.03N 105.25W
08/15/2007 M0.75 INCH BOULDER CO TRAINED SPOTTER
0425 PM HAIL SIMLA 39.14N 104.08W
08/15/2007 M0.88 INCH ELBERT CO TRAINED SPOTTER
RELAYED BY WFO PUEBLO
0200 PM HAIL 2 NE LOVELAND 40.44N 105.05W
08/15/2007 M0.88 INCH LARIMER CO TRAINED SPOTTER
&&
BENTONLocal storm report, Aug 15, 6:33 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
633 PM MDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL S BOULDER 40.03N 105.25W
08/15/2007 M0.75 INCH BOULDER CO TRAINED SPOTTER
0425 PM HAIL SIMLA 39.14N 104.08W
08/15/2007 M0.88 INCH ELBERT CO TRAINED SPOTTER
RELAYED BY WFO PUEBLO
0220 PM HAIL 1 E PERRY PARK 39.26N 104.96W
08/15/2007 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
ALSO VERIFIED BY CHANNEL NINE TV MEDIA/PHOTO
0200 PM HAIL 2 NE LOVELAND 40.44N 105.05W
08/15/2007 M0.88 INCH LARIMER CO TRAINED SPOTTER
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:55 PM MDT | Flash Flood Warning | BOU | Lincoln | 95 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.